Northern Health issued a toxic drug alert in Fort St. John after increased overdoses in the area.

The reported substances are “blue meth, “green heroin,” and “speed bennys”.

The health authority says “blue meth” and “green heroin” in the area have reportedly been mixed with antifreeze and could result in seizures and require hospitalization.

“Speed bennys” are a combination of speed, likely an amphetamine, and benzodiazepines, and may not respond to naloxone, Northern Health said.

“These substances are highly toxic, cause heavy and prolonged sedation, and require more naloxone to reverse. Overdoses are happening when the substances are smoked or injected.”

Northern Health says smoking and injecting substances have been the main cause of overdoses in the area. Drug users are asked not to use drugs alone and to know their tolerance.

People are being advised to call 9-1-1 right away if they witness someone experiencing an overdose. The health authority says one of the first signs of an overdose is choking, gurgling or snoring sounds.

A mobile overdose prevention site is available in the Alliance Church parking lot on 9804 99th Ave, Monday to Friday, from 9 a.m. to 12 p.m. The site will be set up at the First Nations Health Authority parking lot in the afternoons.